Scheduled System Maintenance:
On May 6th, single article purchases and IEEE account management will be unavailable from 8:00 AM - 12:00 PM ET (12:00 - 16:00 UTC). We apologize for the inconvenience.
By Topic

Circuits and Systems, IEEE Transactions on

Issue 10 • Date October 1985

Filter Results

Displaying Results 1 - 24 of 24
  • On state-feedback stabilization of two-dimensional digital systems

    Publication Year: 1985 , Page(s): 1069 - 1070
    Cited by:  Papers (2)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (216 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "Alternate Conditions for Uniqueness of the Steady State Nonlinear Circuits with Time-Dependent Sources

    Publication Year: 1985 , Page(s): 1079
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (98 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A lower bound for the half-power frequency in RC amplifiers

    Publication Year: 1985 , Page(s): 1080
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (80 KB)  

    It is shown that in RC amplifiers there exists a simple relationship between the half-power frequency \omega _{h} and the so-called firstorder time moment; a more precise estimate of \omega _{h} than that usually adopted is, therefore, given. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Yule - Walker equations and Bartlett's bisection theory

    Publication Year: 1985 , Page(s): 1074 - 1076
    Cited by:  Papers (2)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (288 KB)  

    A network interpretation of the Yule-Walker equations is proposed. In terms of the resulting network two results are derived, particularly useful in the case of low-order systems. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A new realizability condition for limit cycle-free state-space digital filters employing saturation arithmetic

    Publication Year: 1985 , Page(s): 1070 - 1071
    Cited by:  Papers (22)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (232 KB)  

    A criterion for the absence of zero-input limit cycles in state-space digital filters employing saturation arithmetic is presented. An example is given, which brings out the novelity of the present approach. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Two-dimensional realization of digital filters by transform decomposition

    Publication Year: 1985 , Page(s): 1029 - 1040
    Cited by:  Papers (6)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (1184 KB)  

    This paper presents a novel realization method for twodimensional digital filters based on well-known transforms (Discrete Fourier, Walsh-Hadamard, etc). The method proposed results in realizations which have parallel structure and high throughput rates. It is shown that such realizations are suitable for the VLSI implementation. The noise characteristics of such realizations are also considered. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the diameters of spanning trees

    Publication Year: 1985 , Page(s): 1060 - 1062
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (360 KB)  

    The tree-diameter set of a connected graph G is the set of all diameters of the spanning trees of G , written in the increasing order. A relation between the consecutive elements of this set is obtained and it is shown to be the best possible. A sufficient condition for a set to be a feasible tree-diameter set is given and this solves a conjecture by Harary et al. on feasible tree-diameter sets. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Alternate conditions for uniqueness of the steady state in nonlinear circuits with time-dependent sources

    Publication Year: 1985 , Page(s): 1076 - 1079
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (408 KB)  

    Sufficient conditions were derived in [1] for uniqueness of the steady state in a large class of nonlinear RLC circuits driven by timedependent sources. This letter derives alternate conditions that are less restrictive in that they do not become more difficult to meet as the number of nonlinear reactive elements increases. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An improved circuit for pseudo-N- path switched-capacitor filters

    Publication Year: 1985 , Page(s): 1071 - 1073
    Cited by:  Papers (8)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (456 KB)  

    A novel switched-capacitor pseudo- N -path filter is described. It does not give a noise peak in the center of its passband, and is faster than previously described low-noise circuits. However, the number of amplifiers required is doubled. Experimental and computed results confirmed the usefulness of the proposed circuit. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An asymptotic theory of rectification and detection

    Publication Year: 1985 , Page(s): 1064 - 1068
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (560 KB)  

    The results of a systematic asymptotic analysis of the basic half wave rectifier and amplitude detector circuits are presented in this paper. A singular perturbation technique is applied directly to the governing differential equation and yields an asymptotic approximation of the output voltage as \omega RC \rightarrow \infty . Here, \omega is either the source frequency for the rectifier or the carrier frequency for the detector and RC is the time constant of the resistor-capacitor filter. The asymptotic result contains transient, ripple, and steady-state information. The latter two components reduce to the standard results when the diode's forward resistance is small, or equivalently, when the parameter \alpha = V_{0}q/kT becomes large. Here, V_{0} is the peak value of the input voltage, q is the charge of an electron, k is the Boltzman constant, and T is the temperature. In particular, the ripple component of the rectifier output becomes a sawtooth wave in this limit. This is not an assumption to simplify the analysis but a consequence of the circuit's parameters as born out by the asymptotic analysis. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Low-sensitivity digital-filter structures which are amenable to error-spectrum shaping

    Publication Year: 1985 , Page(s): 1000 - 1007
    Cited by:  Papers (11)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (776 KB)  

    A systematic and exhaustive procedure is used to generate a class of new low-sensitivity second-order digital-filter structures which are amenable to error-spectrum shaping (ESS). Collectively, these structures can realize any stable second-order transfer function. For every transfer function, a choice of at least two structures is available but, through a sensitivity analysis, the optimum one can always be identified. The paper concludes with sensitivity and roundoff-noise comparisons which show that the new structures are usually superior relative to corresponding direct canonic structures and also relative to the state-space section-optimal structure. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The performance of an algorithm for minimax design of two-dimensional linear phase FIR digital filters

    Publication Year: 1985 , Page(s): 1016 - 1028
    Cited by:  Papers (36)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (1120 KB)  

    In this paper we describe an algorithm for minimax design of two-dimensional FIR linear phase digital filters. A recently proposed minimax algorithm due to Charalambous in conjunction with Powell's conjugate direction algorithm will be used to obtain the optimum results. Optimal results obtained using the present approach on a large number of design examples are presented. Also a detail discussion on the effect of various symmetries of the impulse response on the amplitude response of the filter is presented. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A Note on the Roundoff Noise in 2-D State-Space Digital Filters

    Publication Year: 1985 , Page(s): 1080 - 1081
    Cited by:  Papers (6)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (176 KB)  

    An example is provided which illustrates that a proof provided recently by Mertzios in connection with the roundoff noise in 2-D statespace digital filters includes a step that is not valid in general. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A structure preserving energy function for power system transient stability analysis

    Publication Year: 1985 , Page(s): 1041 - 1049
    Cited by:  Papers (73)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (888 KB)  

    A new model is proposed for the study of transient stability where the load is modeled as a PQ bus. Flux decay of the generator field winding is included. The original network topology is maintained explicitly. An energy function is proposed which differs from the traditional one in that it includes additional terms corresponding to the energy stored in the loads and field winding. A characterization of the stability region is derived based on this energy function. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Separable-denominator 2-D rational approximation via 1-D based algorithm

    Publication Year: 1985 , Page(s): 989 - 999
    Cited by:  Papers (17)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (1024 KB)  

    In this paper, an efficient technique is developed for the rational approximation of multi-input multi-output one-dimensional (1-D) digital filters. Then, after showing that a causal 2-D recursive digital filter with separable denominator can be characterized by two multi-output 1-D recursive digital filters, the 1-D technique is applied to approximate a 2-D digital filter by one being separable in the denominator. The parameters of the approximating filter can be obtained by solving linear equations by means of an efficient recursive algorithm. Moreover, the stability of the approximating filter is always ensured. Three examples are presented to illustrate the utility of the proposed technique. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the design of pole modules for inverse systems

    Publication Year: 1985 , Page(s): 977 - 988
    Cited by:  Papers (7)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (1456 KB)  

    When a linear dynamical system admits more than one inverse, it is known that the pole module of any inverse must contain, either as a submodule or as a factor module, a module of fixed poles isomorphic to the zero module of the original system. Design of the pole module for such an inverse system is resolved by introducing a variable pole module for the inverse, by determining necessary and sufficient conditions for a desired module to be a variable pole module, and by studying the manner in which the fixed and variable modules assemble into the pole module of the inverse. If the fixed and variable pole spectra are disjoint, the pole module of the inverse system is a direct sum of the fixedand variable-pole modules; if not, procedures for addressing the Jordan structure are presented. Subject only to mild necessary conditions, design of inverse systems with specified characteristic polynomial (and, therefore, specified state-space dimension) is possible even in the latter case. For pedagogical reasons, most of the paper is cast over polynomial rings. However, one section discusses generalizations to a wider class of useful rings. Examples are provided for three types of rings. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Formulation of a criterion for the absence of limit cycles in digital filters designed with one quantizer

    Publication Year: 1985 , Page(s): 1062 - 1064
    Cited by:  Papers (5)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (320 KB)  

    In a recent paper [1], Chang presented a criterion for the absence of zero-input limit cycles in error feedback digital filters employing one quantizer. He derived his result using the idea of circulants. In the present paper, a correction to Chang's work [1] is pointed out. It is further shown how his criterion could be arrived at using a Lyapunov technique. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A bound on the norm of the individual state variables of a digital filter

    Publication Year: 1985 , Page(s): 1073 - 1074
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (296 KB)  

    A bound is determined on the l_{p} -norm of the individual states of a digital filter. This bound is a generalization of one obtained earlier by Lo and Jenq [1]. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Effects of input-scaling on the asymptotic overflow-stability properties of second-order recursive digital filters

    Publication Year: 1985 , Page(s): 1008 - 1015
    Cited by:  Papers (5)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (792 KB)  

    This paper examines the stability properties of a second-order recursive digital filter having different overflow nonlinearities. Three new sets of sufficiency conditions have been derived to ensure asymptotic stability of the filter with respect to various admissible classes of input signals under different input-scaling conditions. Using these criteria, various regions of stability in the coefficient plane have been computed as a function of the input scale factor c . Examples of a filter's responses illustrate the dependence of the stability property of the forced response on the input-scaling conditions. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Nodal volage simulation of active RC networks

    Publication Year: 1985 , Page(s): 1085 - 1088
    Cited by:  Papers (2)  |  Patents (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (352 KB)  

    It is shown that the floating nodes present in active RC networks can be eliminated by nodal voltage simulation, leading to new active RC networks. The new active RC networks thus generated can be easily used to realize stray-insensitive SC networks. Equivalence of certain active RC topologies, resulting from application of this method, is also demonstrated. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • SC filters for high-frequencies with compensation for finite-gain amplifiers

    Publication Year: 1985 , Page(s): 1050 - 1056
    Cited by:  Papers (8)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (840 KB)  

    The influence of the finite gain-bandwidth product of operational amplifiers on the performance of state-space SC circuits is summarized. A new method is then presented which eliminates the amplifier finite-gain effect completely. This makes it possible to use high-speed single-stage amplifiers with moderate gain values (e.g., as low as 100), for precise high- Q filtering applications. In this way, it becomes feasible to design SC circuits for signal frequencies up to 1 MHz. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Reduced modified nodal approach to circuit analysis

    Publication Year: 1985 , Page(s): 1056 - 1060
    Cited by:  Papers (7)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (664 KB)  

    Although the modified nodal approach (MNA) has been widely used for formulating circuit equations, several limitations exist in this method including zero diagonal entries in its matrix and redundant variables like voltage source currents. Here, a new method of circuit equation formulation called "Reduced Modified Nodal Approach" (RMNA) is proposed, in which node voltages and controlling currents are adopted as the circuit variables. The circuit equations of the RMNA are formulated directly and systematically from a given circuit through three types of pivotings. In the RMNA matrix, its size is equal to the number of nodes in the circuit augmented by the short-circuit branches (SCB's) and zero diagonal entries are avoided. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Chaos in switched-capacitor circuit

    Publication Year: 1985 , Page(s): 1083 - 1085
    Cited by:  Papers (15)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (336 KB)  

    We report chaotic phenomena observed from a simple nonlinear switched-capacitor circuit. The experimentally measured bifurcation tree diagram reveals a period-doubling route to chaos. This circuit is described by a first-order discrete equation which can be transformed into the logistic map whose chaotic dynamics is well known. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the aggregation of interconnected systems

    Publication Year: 1985 , Page(s): 1081 - 1083
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (304 KB)  

    The paper presents a theorem showing that in the component connection model framework a large scale interconnected system is aggregable if and only if one of its components is aggregable. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.